Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Had kidney failure. Developed pneumonia. Passing urine and also excess of fluid. Undergoing hemodialysis treatment. Cause?

DOCTOR OF THE MONTH - Jul 2016
Jul 2016
User rating for this question
Very Good
Answered by

Urologist
Practicing since : 1971
Answered : 8869 Questions
Question
My mother had a kidney failure after DJ stenting done by the Urologist and has developed pneumonia also in the hospital. Since she is not passing any urine and to remove the excess fluid from her body hemodialysis treatment is being given to her on alternate days basis. Her TC counts always jump to 0000-0000 levels from 0000 after each dialysis. WHATS THE REASON FOR THIS? Could you please suggest ?
Posted Thu, 25 Jul 2013 in Kidney Conditions
 
 
Answered by Dr. P. T. Patil 30 minutes later
Hello
Thanks for your query.Based on the facts that you have posted it appears that your mother has Acute Renal Failure after what you claim to be due to putting a D.J stent.
I shall be happy if you can post me few more details to make comments on her problem
1) What was the reason for D.J stenting ?
2) Was stenting done on both sides ?
3) Was her urine output normal before putting stent ?
4) Have you done her Urine culture to find out organisms causing infection,?

Her renal failure may be primarily due to renal paranchymal disease rather than due to D.J Stenting.

Presence of raised W.B.C count associated with fever and chills suggest acute urinary tract Infection(UTI) . It is a common for the UTI to flare up after Hemodyalysis .

Hope I have answered your query. If you have any more questions please feel free to ask me I shall be happy to help you
Dr.Patil.
Above answer was peer-reviewed by
 
Follow-up: Had kidney failure. Developed pneumonia. Passing urine and also excess of fluid. Undergoing hemodialysis treatment. Cause? 2 hours later
I am submitting herewith a copy of the discharge summary which may explain lots of your questions please.

AActually my mother had had some UTI problem about 3 years back and after bilateral DJ stenting done at that time the infection came down to normal and this time also she had had same UTI problem with e-choli bacteria and the TLC count of 0000 , so on the advice of one Urologist Bilateral stenting was performed again but without any benefits and the kidney got affected and has stopped producing urine. Her urine output before the stenting was absolutely fine .
 
 
Answered by Dr. P. T. Patil 2 hours later
Hello
Thanks for feedback.
She has severe UTI and bilateral D.J Stenting was done to drain the kidneys.
Now she has developed acute renal failure due severe infection.Her age is also a contributing factor for poor response to treatment.
Please continue the treatment as per advise of Nephrologist.
Thanks and Regards.
Dr.Patil.

Above answer was peer-reviewed by
 
Follow-up: Had kidney failure. Developed pneumonia. Passing urine and also excess of fluid. Undergoing hemodialysis treatment. Cause? 4 hours later
Today evening both the stents have been removed and it were found to be full of pus and both the sides were blocked. The Dr. has cleansed the area and some amount of urine has started to pass. Do you think this pus was the contributing factor towards the rising TLC levels and will it come down now ?
 
 
Answered by Dr. P. T. Patil 1 hour later
Hello
Thanks for writing again.
The presence of pus is suggestive of severe infection and hope to get cured with appropriate antibiotics.TLC count always gets raised whenever there is infection in the body.It will come down once infection is under control.
Thanks and Regards.
Dr.Patil.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor